MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012280-12
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.It is possible that interaction with the guide liner and/or other devices resulted in compromising the inflation/deflation lumen thus resulting in the reported deflation problem and difficult to remove; however this cannot be confirmed.Manipulation of the device in attempts to remove resulted in the reported material separation.As reported, all parts of the separated device were removed, except for the balloon portion with the markers.The separated inflated balloon with markers was left in the aneurysm that was going to be occluded.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that during an aneurysm repair procedure, the trek rx was advanced and inflated.A guide liner was advanced over the balloon.Attempts were made to deflate the balloon, but it failed to deflate.Some trouble shooting was performed, but the balloon still could not be deflated.During removal of the inflated balloon, it was pulled into the guide catheter, but broke mid-shaft.The separated portion was snared and pulled into the guide catheter, but the shaft broke again.All parts of the separated device were removed, except for the balloon portion with the markers.After a surgical consult the separated inflated balloon with markers was left in the aneurysm that was going to be occluded.The patient remained stable and remained hospitalized for another day for monitoring.No additional information was provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10627330
Report Number2024168-2020-08254
Device Sequence Number3054537
Product Code LOX
UDI-Device Identifier08717648138775
UDI-Public08717648138775
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number1012280-12
Device Catalogue Number1012280-12
Device Lot Number91018G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2020
Initial Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR
Patient Weight70